RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mosc. Math. J.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mosc. Math. J., 2006, Volume 6, Number 4, Pages 731–768 (Mi mmj267)  

This article is cited in 13 scientific papers (total in 13 papers)

A projective invariant for swallowtails and godrons, and global theorems on the flecnodal curve

R. Uribe-Vargas

Université Paris VII – Denis Diderot

Abstract: We show some generic (robust) properties of smooth surfaces immersed in the real 3-space (Euclidean, affine or projective), in the neighbourhood of a godron (called also cusp of Gauss): an isolated parabolic point at which the (unique) asymptotic direction is tangent to the parabolic curve. With the help of these properties and a projective invariant that we associate to each godron we present all possible local configurations of the tangent plane, the self-intersection line, the cuspidal edge and the flecnodal curve at a generic swallowtail in $\mathbb R^3$. We present some global results, for instance: In a hyperbolic disc of a generic smooth surface, the flecnodal curve has an odd number of transverse self-intersections (hence at least one self-intersection).

Key words and phrases: Geometry of surfaces, tangential singularities, swallowtail, parabolic curve, flecnodal curve, cusp of Gauss, godron, wave front, Legendrian singularities.

DOI: https://doi.org/10.17323/1609-4514-2006-6-4-731-768

Full text: http://www.ams.org/.../abst6-4-2006.html
References: PDF file   HTML file

Bibliographic databases:

MSC: 14B05, 32S25, 58K35, 58K60, 53A20, 53A15, 53A05, 53D99, 70G45
Received: January 18, 2006
Language:

Citation: R. Uribe-Vargas, “A projective invariant for swallowtails and godrons, and global theorems on the flecnodal curve”, Mosc. Math. J., 6:4 (2006), 731–768

Citation in format AMSBIB
\Bibitem{Uri06}
\by R.~Uribe-Vargas
\paper A~projective invariant for swallowtails and godrons, and global theorems on the flecnodal curve
\jour Mosc. Math.~J.
\yr 2006
\vol 6
\issue 4
\pages 731--768
\mathnet{http://mi.mathnet.ru/mmj267}
\crossref{https://doi.org/10.17323/1609-4514-2006-6-4-731-768}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2291160}
\zmath{https://zbmath.org/?q=an:1120.58026}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000208596000006}


Linking options:
  • http://mi.mathnet.ru/eng/mmj267
  • http://mi.mathnet.ru/eng/mmj/v6/i4/p731

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Proc. Steklov Inst. Math., 258 (2007), 178–193  mathnet  crossref  mathscinet  zmath  elib
    2. Warder J.P., “Parallel tangency in R-3”, Mathematics of Surfaces XII, Proceedings, Lecture Notes in Computer Science, 4647, 2007, 465–479  crossref  zmath  isi
    3. Nabarro A.C., Tari F., “Families of surfaces and conjugate curve congruences”, Adv. Geom., 9:2 (2009), 279–309  crossref  mathscinet  zmath  isi  scopus
    4. Saji K., Umehara M., Yamada K., “The duality between singular points and inflection points on wave fronts”, Osaka J Math, 47:2 (2010), 591–607  mathscinet  zmath  isi
    5. Oliver J.M., “On the characteristic curves on a smooth surface”, J. London Math. Soc. (2), 83:3 (2011), 755–767  crossref  mathscinet  zmath  isi  scopus
    6. Hernandez-Martinez L.I., Ortiz-Rodriguez A., Sanchez-Bringas F., “On the Affine Geometry of the Graph of a Real Polynomial”, J. Dyn. Control Syst., 18:4 (2012), 455–465  crossref  mathscinet  zmath  isi  elib  scopus
    7. Hernandez Martinez L.I., Ortiz Rodriguez A., Sanchez-Bringas F., “On the Hessian Geometry of a Real Polynomial Hyperbolic Near Infinity”, Adv. Geom., 13:2 (2013), 277–292  crossref  mathscinet  zmath  isi  scopus
    8. Izumiya S. Fuster M. Ruas M. Tari F., “Differential Geometry From a Singularity Theory Viewpoint”, Differential Geometry From a Singularity Theory Viewpoint, World Scientific Publ Co Pte Ltd, 2016, 1–368  mathscinet  isi
    9. Sano H., Kabata Y., Silva J.L.D., Ohmoto T., “Classification of Jets of Surfaces in Projective 3-Space Via Central Projection”, Bull. Braz. Math. Soc., 48:4 (2017), 623–639  crossref  zmath  isi  scopus
    10. Angel Guadarrama-Garcia M., Ortiz-Rodriguez A., “On the Geometric Structure of Certain Real Algebraic Surfaces”, Geod. Dedic., 191:1 (2017), 153–169  crossref  zmath  isi  scopus
    11. Freitas B.R., Garcia R.A., “Inflection Points on Hyperbolic Tori of S-3”, Q. J. Math., 69:2 (2018), 709–728  crossref  mathscinet  zmath  isi  scopus
    12. Uribe-Vargas R., “On Projective Umbilics: a Geometric Invariant and An Index”, J. Singul., 17 (2018), 81–90  crossref  mathscinet  zmath  isi  scopus
    13. Sasajima T., Ohmoto T., “Thom Polynomials in a-Classification i: Counting Singular Projections of a Surface”, Schubert Varieties, Equivariant Cohomology and Characteristic Classes, Impanga 15, Ems Series of Congress Reports, eds. Buczynski J., Michalek M., Postinghel E., European Mathematical Soc, 2018, 237–259  mathscinet  zmath  isi
  • Moscow Mathematical Journal
    Number of views:
    This page:173
    References:44

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020